# SDR 98ZZZX4058

- Difficulty date: October 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 550
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Channel
- Part number: 555415017
- Condition: Chafed
- Location: Engine Mount
- Part time: 4,078 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSP, A CHAFED SPOT WAS NOTICED ON THE INBD UPPER ACCESS DOOR ON ENGINE COWL.  INVEST REVEALED IT HAD BEEN IN CONTACT WITH ENG MOUNT CHANNEL ON THE FWD SIDE.  FOUND DAMAGE TO BOTH SIDES WHICH NECESSITATED REPLACING BOTH FWD CHANNELS.  UPON INSP OF THE OTHER 4 C-550'S, 3 OTHERS HAD SIMILAR DAMAGE REQUIRING CHANNEL REPLACEMENT.  SEVERAL ACFT IN THE FLEET MAY HAVE THE SAME CHAFING DAMAGE.  THE MOUNT DAMAGE IS HIDDEN UNDER A FIRESEAL THAT LINES THE PYLON.  INITIALLY,  DAMAGE ON COWLING DOOR IS ONLY A SHINY SPOT.  AREA IS STAINLESS SHEET THAT IS ATTACHED TO ALUM DOOR.  STAINLESS SHEET DOES NOT WEAR LIKE THE CHANNEL, SO A SHINY SPOT CAN ACTUALLY SIGNAL SIGNIFICANT WEAR ON STEEL CHANNEL.
